Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Question about potential to withdraw

AnonymousUserAAnonymousUser Posts: 49,622
edited 06/11/2012 - 7:31 AM in Pain Medications
Hello all,
I am new to this forum, long time reader first time user :) I seem to have got myself into a pickle as I will run out of my pain medication about 2 days before my next refil due to failure to closely monitor myself during uncharacteristcally bad menstral pains. I am used to taking (4) 5/325 Norco per day for my back pain and ended up taking 6 for a few days during that terrible ovarian pain without even realizing it (or caring at the time). I was wondering if anyone thinks that I may have serious withdraws for a day or two? Never had to deal with this before and I am trying to figure out what to expect tomorrow. Thanks any input is appreciated if even only to ease my worried mind. I was thinking that I could just take an extra anti-anxiety pill and wondering if that would help any to stave off withdrawal.
advertisement

Comments

  • Do you have any left? Can you spread them out at all to "bridge the gap"?

    A lot depends on how long you have been taking them, the dose, your body's reaction and your personal physiology.

  • Unfortuantely I just plain did not pay attention since I do not keep them all in one place as a precaution against losing my purse -so none left! I have been on that dose for about a year, I wonder if an extra xanax will help...
  • Not sure about the xanax. You can always call the pharmacy and see if they have any recommendations. If things get bad don't hesitate to go to the ER for some help.

    Stay hydrated and well fed so that your body has something to help fight with. Even if you get nauseated and don't feel like eating, eat something. Usually peanut butter and jelly sandwiches are good for that and some ginger ale to help the nausea.

  • Yeah, I am hoping that 2 days wont cause much trouble for me, but like I said I've never dealt with it before. I have something called Dilaudid 4 mg. that I was given a while back but I never took any because I was told it was kind of strong so it scared me. I guess if the pain gets bad I can try it, but I don't know much about it or much about switching meds so suddenly and then switching back just as quickly. Before the Norco I lived on liver-eaters (tylenol) for my pain so I am not well-versed in narcotic medications.
  • hi!! :H so glad you stopped by! :D sorry you are going through this dilemma and probably every month.. there are some good medications out now for really bad periods and you should talk to your gynecologist. :-C they can even stop your periods now with little or no side effects :? i had that done because my periods were so bad and never regretted it for a moment. <:P as for your present problem, the dialudid might just carry you over. and with your anti- anxiety meds you should do ok for 2 days.. perhaps solving or taking more action on your periods will prevent this from ever happening again! :? good luck and keep in close touch with us! :D your doctor is always there if you start feeling really bad!! :-C Jenny :)
  • I would NOT recommend switching to anti anxiety meds or dilaudid, but rather that you ride out the two days that you will be out meds.
    If your PM decides to test your urine and it is picked up that you took dilaudid, even an "old " prescription or anti anxiety meds that he has not prescribed you are going to find yourself with out a PM doctor since most of them have it in their contracts that all medications of those types be prescribed by them.
    I don't know if your PM tests or not, but in the event he does, you don't want to test positive for something he has not currently prescribed or authorized.
    You also might want to decide not to let yourself take extra of any medication that you are taking. They are prescribed at certain doses and certain time frames for a reason. Adjusting your dosages or taking them more frequently for any reason is something that can and will get you thrown out of pain management. If you are having extra pain due to your periods, you might schedule a consult with your gyn to find out why, instead of self medicating.
    I realize that my post might seem a bit harsh in tone, but if you continue to do what you are doing now, you will find that not only will you find yourself facing some serious withdrawal, but you will also find yourself blacklisted with your PM , and those records will follow you for the rest of your life.
    Pain management is serious business, and we, as patients need to follow the rules or we will have to deal with ongoing pain and no one to help us.
    If you need to take more medication, then you need to clear it through your PM first.

    Sandi
  • Sandi made a good point; we certainly don't want you to fall into that terrible predicament, esp with all the back problems that you have. I did think that you could get by a couple days with the dilaudid, but if you are under contract it's a bad idea. If you aren't then I agree you should ask a pharmacist before trying that.

    I understand where you're coming from with the cursed menstrual pains. Since the age of 12 I've had to stay home a couple days out of the month because it was atrocious, and spent my time eating Midol like candy. I think ibuprofen works a whole lot better. At 19 I was diagnosed with endometriosis.

    I am so fortunate that I had my son and daughter. In between their births and afterwards, I was accosted with terrible pain and landed in the ER many times from doubling over. I had 3 laparoscopies to remove the growths, and I was denied a hysterectomy at the time because I was young????!! Hello, I had my tubes tied after my last birth, and I have a BOY and GIRL. What more did that doctor want?? Anyways, 6 years later I finally was granted my hysterectomy; I was sooo anemic too. Boy, it was like going on a permanent period vacation (sorry dudes).

    It wasn't over yet- I kept growing ovarian cysts all the time. Once I grew one that was 8mm which ruptured, and I had emergency surgery. A year after the hysterectomy they cut me wide open to retrieve my one and only ovary (thank goodness for PCA machines).

    Well, that's my story. I hope things work out for you. Take care
  • I have always been afraid of the whole 'stopping my period' thing since for so long I did not have them I think they stopped for about 3 years with only one every once in a blue moon. So now I am on B.C. to regulate them until I can keep getting the proper diagnostic tests to figure out exactly whats wrong. Neverending struggle for me. The good news is that it only happens to be that severe every once in a while. I appreciate the advice.
  • My GP knows the anti-anxiety med is a daily medication for me there is no suprises there. But I guess you are right about the dilaudid, I did not get it from him but from a dental surgery a while back, but I just never took it since I was on Norco for my back anyway. Thanks for your advice. At some point I guess I will have the money for another ultrasound to find out why my mentral pain is so terrible sometimes but the last one cost me $500 and they said nothing was wrong that they could see...
  • I am sorry that you had to go through all of that, I know that I just cant wait for that new job and the insurance it will bring. I would really like to have the proper tests done to see what the heck is goin on in there that could make it so dern painful.
advertisement
Sign In or Register to comment.